# SDR 99ZZZX3065

- Difficulty date: July 6, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7869
- Make and model: Scwzer G164A
- Aircraft serial: 1003
- Engine: Pwa R985AN14B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Impeller Shaft
- Part number: 6514
- Condition: Broken
- Location: Crankcase
- Component: 126308
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PRIOR TO DISASSEMBLY, A 'GRATING' OR 'RATCHETING' NOISE COULD BE HEARD AT A CONSTANT LOCATION DURING CRANKSHAFT ROTATION WITH THE NOSE OF THE ENGINE RACING DOWN.  THE ACCESSORY CASE AND COLLECTOR CASE WERE REMOVED AS A UNIT.  UPON REMOVAL, A SINGLE GEAR TOOTH WAS FOUND ON THE ENGINE CRANKCASE.  CLOSER EXAMINATION SHOWED THE TOOTH HAD BROKEN FROM THE IMPELLER DRIVE SHAFT (P/N 6514).  THE REMAINING TEETH WERE NOTED AS SEVERELY WORN.  DURING OIL SCREEN AND ENGINE SUMP OIL EXAMINATION, NO METAL COULD BE NOTED VISUALLY.
